Alert archive / Nebraska / Tornado Warnings in 2011
Tornado Warning 58, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 20, 2011, 2:57 PM CDT for Furnas County, Harlan County, Nebraska; Phillips County, Kansas. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 2:57 PM CDT (19:57 UTC)
- Expired
- Jun 20, 2011, 3:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
Counties Phillips County, KS, Furnas County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 102 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 3:05 PM CDT | HAIL 1.5 | 6 S Stamford, NE | |
| Jun 20, 3:05 PM CDT | TORNADO | 6 S Stamford, NE | 3 TORNADOES SPOTTED 6 MILES SOUTH OF STAMFORD. |
| Jun 20, 3:28 PM CDT | TORNADO | 4 N Stamford, NE | RAIN WRAPPED TORNADO REPORTED BY TRAINED SPOTTER. |
| Jun 20, 3:32 PM CDT | TORNADO | 6 Nne Stamford, NE | TORNADO LASTED APPROXIMATELY 3 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 8:38 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 20, 1:00 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
957
WFUS53 KGID 201957
TORGID
KSC147-NEC065-083-202030-
/O.NEW.KGID.TO.W.0058.110620T1957Z-110620T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
257 PM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...
EASTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA...
WESTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 330 PM CDT
* AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CONFIRMED TORNADO 5 MILES NORTHEAST OF ALMENA...OR 15 MILES
NORTHEAST OF NORTON. DOPPLER RADAR SHOWED THIS TORNADO MOVING NORTH
AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEAVER CITY...HOLLINGER...STAMFORD...ORLEANS...ARAPAHOE...EDISON...
OXFORD AND RAGAN.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DESTRUCTIVE HAIL TO TENNIS BALL SIZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4034 9926 3987 9959 3988 9963 4000 9964
4000 9992 4035 9996
TIME...MOT...LOC 1957Z 201DEG 28KT 3999 9965
HAIL 2.50IN
$$
PFANNKUCH3 follow-up statements
910
WWUS53 KGID 202010
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
310 PM CDT MON JUN 20 2011
KSC147-202019-
/O.CAN.KGID.TO.W.0058.000000T0000Z-110620T2030Z/
PHILLIPS KS-
310 PM CDT MON JUN 20 2011
...THE TORNADO WARNING FOR NORTHWESTERN PHILLIPS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4001 9951 4000 9957 4001 9964 4000 9964
4001 9989 4034 9987 4034 9926
TIME...MOT...LOC 2009Z 201DEG 28KT 4008 9961
$$
NEC065-083-202030-
/O.CON.KGID.TO.W.0058.000000T0000Z-110620T2030Z/
FURNAS NE-HARLAN NE-
310 PM CDT MON JUN 20 2011
...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN HARLAN AND EASTERN
FURNAS COUNTIES UNTIL 330 PM CDT...
AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
DANGEROUS PART OF THIS STORM WAS LOCATED NEAR STAMFORD...OR 22 MILES
NORTHEAST OF NORTON...MOVING NORTH AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
HOLLINGER...STAMFORD...ORLEANS...EDISON...OXFORD AND RAGAN.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DESTRUCTIVE HAIL TO AT LEAST GOLF BALL SIZE...AND STRONG WINDS IN
EXCESS OF 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4001 9951 4000 9957 4001 9964 4000 9964
4001 9989 4034 9987 4034 9926
TIME...MOT...LOC 2009Z 201DEG 28KT 4008 9961
HAIL 2.50IN
$$
PFANNKUCH500
WWUS53 KGID 202017
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
317 PM CDT MON JUN 20 2011
NEC065-083-202030-
/O.CON.KGID.TO.W.0058.000000T0000Z-110620T2030Z/
FURNAS NE-HARLAN NE-
317 PM CDT MON JUN 20 2011
...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN HARLAN AND EASTERN
FURNAS COUNTIES UNTIL 330 PM CDT...
AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO. THIS TORNADO WAS LOCATED NEAR STAMFORD...OR 22
MILES NORTHEAST OF NORTON...MOVING NORTH AT 25 MPH. RESIDENTS OF
STAMFORD TAKE COVER NOW!
LOCATIONS IMPACTED INCLUDE...
HOLLINGER...STAMFORD...OXFORD AND EDISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.
&&
LAT...LON 4034 9980 4034 9941 4001 9951 4000 9956
4001 9964 4000 9964 4008 9986
TIME...MOT...LOC 2016Z 200DEG 22KT 4008 9960
HAIL 1.50IN
$$
PFANNKUCH909
WWUS53 KGID 202024
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
324 PM CDT MON JUN 20 2011
NEC065-083-202030-
/O.CON.KGID.TO.W.0058.000000T0000Z-110620T2030Z/
FURNAS NE-HARLAN NE-
324 PM CDT MON JUN 20 2011
...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN HARLAN AND
NORTHEASTERN FURNAS COUNTIES UNTIL 330 PM CDT...
AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO. THIS TORNADO WAS LOCATED NEAR STAMFORD...OR 24
MILES SOUTHWEST OF HOLDREGE...MOVING NORTH AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL WESTERN HARLAN COUNTY NORTH OF STAMFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.
&&
LAT...LON 4034 9974 4034 9941 4006 9953 4006 9954
4005 9959 4007 9963 4011 9974
TIME...MOT...LOC 2024Z 201DEG 24KT 4014 9956
HAIL 1.50IN
$$
PFANNKUCHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 20, 12:41 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 20, 12:41 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1241 PM CDT MON JUN 20 2011 .AVIATION...18Z TAF. PRIMARY FORECAST CONCERN FOR THIS TAF PERIOD LIES WITH A FRONTAL BOUNDARY PUSHING THROUGH THE AREA AND THUNDERSTORM CHANCES. A LARGE UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MAKE ITS WAY ONTO THE PLAINS TODAY...AND IS EXPECTED TO BE THE FORCING BEHIND ANOTHER ROUND OF THUNDERSTORMS. AT THE SURFACE...LOW PRESSURE CURRENTLY SITS OVER NC KS...WITH A FRONTAL BOUNDARY EXTENDING EAST NEAR THE NE/KS BORDER AND ANOTHER NORTH THROUGH THE GENERAL AREA OF THE TERMINAL. THIS IS MAKING THE WIND FORECAST TRICKY...BUT AM EXPECTING EASTERLY WINDS TO REMAIN THE CASE THIS AFTERNOON...GRADUALLY GETTING A MORE NORTHERLY COMPONENT THIS EVENING...BEFORE BECOMING NORTHWESTERLY TONIGHT. EXACT STARTING TIME/POINT FOR THUNDERSTORM ACTIVITY A LITTLE DIFFICULT TO NAIL DOWN...BUT AM EXPECTING THE BETTER CHANCES FOR THUNDERSTORMS TO AFFECT THE TERMINAL AREA TO COME IN THE MID AFTERNOON TO EARLY EVENING HOURS. OBVIOUSLY ONCE ACTIVITY ACTUALLY STARTS THE TIMES MAY HAVE TO BE ADJUSTED. && .PREV DISCUSSION... /ISSUED 903 AM CDT MON JUN 20 2011/ UPDATE...FORECAST UPDATED TO ADD SOME POPS IN FOR THIS MORNING TO THE SOUTHWESTERN CWA AND FOR SEVERE THUNDERSTORM WATCH 522 VALID THROUGH 3 PM. PREV DISCUSSION... /ISSUED 558 AM CDT MON JUN 20 2011/ DISCUSSION...A STRONG UPPER LEVEL LOW PRESSURE OVER THE CENTRAL ROCKIES THIS MORNING IS EXPECTED TO LIFT NORTHEASTWARD LATER TODAY...BRINGING YET ANOTHER MODERATE RISK FOR SEVERE WEATHER ACROSS PORTIONS OF THE FORECAST AREA THIS AFTERNOON AND EVENING. STRONG DYNAMICAL FORCING ASSOCIATED WITH THIS UPPER LEVEL LOW IS ALREADY FIRING OFF THUNDERSTORM ACTIVITY ACROSS EASTERN COLORADO THIS MORNING...WITH THIS CONVECTION EXPECTED TO INTENSIFY AND SPREAD EASTWARD THROUGH THE AFTERNOON HOURS. WITH THE SURFACE LOW ALSO EXPECT TO DEVELOP AND TRACK ACROSS CENTRAL NEBRASKA THIS AFTERNOON AND EVENING...CONDITIONS WILL BE VERY FAVORABLE FOR ANOTHER ROUND OF SEVERE WEATHER...AND ONCE AGAIN INTRODUCED SEVERE WORDING INTO THE FORECAST FOR THE LATE AFTERNOON AND EVENING HOURS...WHEN THIS POTENTIAL APPEARS GREATEST. ADDITIONALLY... DECIDED TO HIGHLIGHT THE POTENTIAL FOR TORNADOES IN THE HWO FOR THE AREAS UNDER A MODERATE RISK FROM SPC...WHERE BEST INSTABILITY AND SHEAR ARE EXPECTED TO BE LATER TODAY. WHILE SEVERE WEATHER IS A MAJOR CONCERN FOR THIS AFTERNOON AND EVENING...THERE WILL ALSO BE THE POTENTIAL FOR TORRENTIAL RAINFALL WITH THESE STORMS...AND LOCALIZED FLOODING MAY ALSO BECOME A CONCERN BY THE LATE AFTERNOON OR EVENING HOURS. FOR TUESDAY...EXPECT MOISTURE WRAPPING AROUND THE BACKSIDE OF THIS LOW PRESSURE SYSTEM TO RESULT IN ONE MORE DAY OF UNSETTLED WEATHER ACROSS THE REGION...AS WELL AS RESULT IN BREEZY NORTHERLY WINDS...AS A FAIRLY TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED BEHIND THIS SYSTEM. HOWEVER...ONCE THIS SYSTEM LIFTS INTO THE MISSISSIPPI RIVER VALLEY ON WEDNESDAY...HIGH PRESSURE WILL ESTABLISH ITSELF ACROSS THE CENTRAL AND HIGH PLAINS FOR THE MIDDLE OF THE WEEK...HELPING TO DIMINISH RAINFALL CHANCES WEDNESDAY THROUGH FRIDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION/UPDATE...ADO PREV DISCUSSION...ROSSI
Hazardous weather outlook, Jun 20, 12:05 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1205 PM CDT MON JUN 20 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 211200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1205 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA...ESPECIALLY DURING THE MID AFTERNOON THROUGH EVENING HOURS. THERE WILL BE THE POTENTIAL FOR HAIL UP TO THE SIZE OF TENNIS BALLS...DAMAGING WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES. THE PRIMARY RISK FOR SEVERE WEATHER...INCLUDING TORNADOES...FOCUSES ALONG AND NORTH OF A LINE FROM RAVENNA TO GENEVA NEBRASKA. LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH IS POSSIBLE ACROSS THE OUTLOOK AREA THROUGH TONIGHT...WHICH COULD LEAD TO FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE FOR ISOLATED THUNDERSTORMS ACROSS THE OUTLOOK AREA ON TUESDAY. A FEW MAY BE ON THE STRONG SIDE...WITH HAIL UP TO THE SIZE OF NICKELS AND GUSTY WINDS UP TO 50 MPH POSSIBLE. BETWEEN FRIDAY NIGHT AND SUNDAY...THERE ARE VARIOUS...OFF AND ON CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA. ALTHOUGH IT IS TOO EARLY TO DETERMINE SPECIFICS...IT IS LIKELY THAT AT LEAST A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL AFFECT THE REGION DURING THIS TIME...ALONG WITH THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY NORTH OF A LINE FROM RAVENNA TO GENEVA NEBRASKA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ADO/PFANNKUCH
In the hours before
Local storm report, Jun 20, 10:43 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1043 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM HAIL 5 S DUNCAN 41.32N 97.49W
06/20/2011 E2.75 INCH POLK NE PUBLIC
DELAYED REPORT FROM PUBLIC RELAYED BY OMAHA NATIONAL
WEATHER SERVICE OFFICE.
&&
REEDLocal storm report, Jun 20, 11:57 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1157 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL 8 WNW ELBA 41.33N 98.71W
06/19/2011 E1.75 INCH HOWARD NE COCORAHS
DELAYED REPORT OF HAIL AND 60 MPH WINDS FROM NEBRASKA
RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
TIME ESTIMATED FROM RADAR.
&&
REEDLocal storm report, Jun 20, 12:14 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1214 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM HAIL 2 NW SHELBY 41.21N 97.45W
06/20/2011 E1.75 INCH POLK NE PUBLIC
DELAYED REPORT OF HAIL WHICH CAUSED BROKEN SIDING ON
THEIR HOME. TIME ESTIMATED FROM RADAR.
&&
REEDSpecial weather statement, Jun 20, 1:50 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
150 PM CDT MON JUN 20 2011
KSZ005-017-NEZ082-083-201945-
FURNAS NE-HARLAN NE-PHILLIPS KS-ROOKS KS-
150 PM CDT MON JUN 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARLAN...SOUTHERN
FURNAS...PHILLIPS AND NORTHWESTERN ROOKS COUNTIES UNTIL 245 PM CDT...
AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO AND ALSO LARGE
DESTRUCTIVE HAIL...CENTERED 7 MILES NORTH OF MORLAND...OR 12 MILES
NORTHWEST OF HILL CITY...MOVING NORTHEAST AT 30 MPH.
ALTHOUGH IT IS NOT CERTAIN AT THIS TIME WHETHER THIS STORM WILL
MAINTAIN ITS CURRENT INTENSITY...IT COULD START AFFECTING PORTIONS
OF PHILLIPS AND POSSIBLY NORTHWEST ROOKS COUNTIES IN KANSAS...ALONG
WITH SOUTHERN FURNAS AND HARLAN COUNTIES IN SOUTH CENTRAL NEBRASKA
BETWEEN 215 AND 315 PM. PLEASE REMAIN AWARE OF THE WEATHER SITUATION
OVER THE NEXT 30 TO 90 MINUTES...IN CASE WARNINGS ARE ISSUED.
LOCATIONS POTENTIALLY NEAR THE PATH OF THIS STORM INCLUDE...
PHILLIPSBURG...
LOGAN...
SPEED...
PRAIRIE VIEW...
LONG ISLAND...
WOODRUFF...
BEAVER CITY...
GLADE...
HENDLEY...
WILSONVILLE...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4014 10017 4014 9965 4009 9951 3973 9918
3947 9960 3956 9961 3957 9963 4000 9963
4000 10018
TIME...MOT...LOC 1844Z 214DEG 26KT 3948 10002
PFANNKUCHLocal storm report, Jun 20, 2:07 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
207 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG CAMBRIDGE 40.28N 100.17W
06/19/2011 FURNAS NE LAW ENFORCEMENT
MAIN TRANSMISSION LINES BLOWN DOWN JUST NORTH OF
CAMBRIDGE. AIR CONDITIONING UNITS BLOWN OFF OF HOSPITAL
IN CAMBRIDGE.
0938 PM TSTM WND GST 1 E ARAPAHOE 40.31N 99.88W
06/19/2011 E65.00 MPH FURNAS NE EMERGENCY MNGR
45 TO 50 MPH WINDS WITH GUSTS OF 65 MPH. ALSO ROTATION IN
STORM.
0940 PM TSTM WND DMG 3 NW ARAPAHOE 40.34N 99.94W
06/19/2011 FURNAS NE EMERGENCY MNGR
GARAGE AND BARN DESTROYED. TREES 1.5 TO 2 FEET IN
DIAMETER ARE DOWN. POWER LINES ARE ALSO DOWN.
0959 PM HAIL ARAPAHOE 40.31N 99.90W
06/19/2011 E2.50 INCH FURNAS NE STORM CHASER
1003 PM HAIL 4 N ARAPAHOE 40.36N 99.90W
06/19/2011 E1.75 INCH GOSPER NE LAW ENFORCEMENT
GOLF BALL SIZED HAILED REPORTED NEAR GOSPER COUNTY LINE
1005 PM TSTM WND GST 2 N EDISON 40.31N 99.78W
06/19/2011 E65.00 MPH FURNAS NE EMERGENCY MNGR
1008 PM HAIL ARAPAHOE 40.31N 99.90W
06/19/2011 E1.75 INCH FURNAS NE STORM CHASER
1012 PM HAIL 4 E ARAPAHOE 40.31N 99.82W
06/19/2011 E2.50 INCH FURNAS NE STORM CHASER
1013 PM HAIL 1 N EDISON 40.29N 99.78W
06/19/2011 E1.50 INCH FURNAS NE EMERGENCY MNGR
1030 PM HAIL 6 NNW OXFORD 40.33N 99.68W
06/19/2011 E2.50 INCH FURNAS NE CO-OP OBSERVER
DELAYED REPORT. TIME ESTIMATED FROM RADAR.
1036 PM HAIL CAMBRIDGE 40.28N 100.17W
06/19/2011 E1.75 INCH FURNAS NE LAW ENFORCEMENT
1037 PM HAIL 4 SW ATLANTA 40.33N 99.53W
06/19/2011 E1.50 INCH HARLAN NE EMERGENCY MNGR
CORRECTED FOR LOCATION.
1104 PM HAIL 2 SW HOLDREGE 40.42N 99.40W
06/19/2011 E0.50 INCH PHELPS NE PUBLIC
1140 PM HAIL 8 WNW ELBA 41.33N 98.71W
06/19/2011 E1.75 INCH HOWARD NE COCORAHS
DELAYED REPORT OF HAIL AND 60 MPH WINDS FROM NEBRASKA
RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER.
TIME ESTIMATED FROM RADAR.
1153 PM HAIL COTESFIELD 41.36N 98.63W
06/19/2011 E2.50 INCH HOWARD NE LAW ENFORCEMENT
1235 AM TSTM WND DMG ST. PAUL 41.21N 98.46W
06/20/2011 HOWARD NE CO-OP OBSERVER
2-3 INCH DIAMETER TREE LIMBS DOWN. PEA TO PENNY SIZE
HAIL.
1246 AM HAIL CAMBRIDGE 40.28N 100.17W
06/20/2011 E2.75 INCH FURNAS NE COUNTY OFFICIAL
WINDS ESTIMATED AT 60 TO 70 MPH.
1258 AM HAIL 4 W ELWOOD 40.59N 99.94W
06/20/2011 E0.88 INCH GOSPER NE LAW ENFORCEMENT
DELAYED REPORT OF NICKEL SIZE HAIL 4 W OF ELWOOD.
0115 AM HAIL 10 S ELWOOD 40.44N 99.86W
06/20/2011 E1.25 INCH GOSPER NE LAW ENFORCEMENT
0116 AM HAIL 6 N ARAPAHOE 40.39N 99.90W
06/20/2011 E1.25 INCH GOSPER NE EMERGENCY MNGR
0117 AM HAIL 12 S ELWOOD 40.42N 99.86W
06/20/2011 E1.50 INCH GOSPER NE LAW ENFORCEMENT
0120 AM HAIL ALDA 40.86N 98.47W
06/20/2011 E0.75 INCH HALL NE STORM CHASER
0130 AM HAIL 8 NNE SCOTIA 41.58N 98.64W
06/20/2011 E1.75 INCH GREELEY NE TRAINED SPOTTER
DELAYED REPORT VIA NERAIN OBSERVER. GOLF BALL SIZE
STARTED AROUND 130AM AND LASTED 15-20 MINUTES.
0144 AM TSTM WND DMG 2 SW SILVER CREEK 41.31N 97.69W
06/20/2011 MERRICK NE LAW ENFORCEMENT
CORRECTED LOCATION FROM ORIGINAL REPORT TO PUT IN MERRICK
COUNTY. OLD ELEVATOR BLOWN ACROSS HIGHWAY 30. DEBRIS
COVERING THE ROAD BETWEEN CLARKS AND SILVER CREEK. POWER
LINES DOWN IN CLARKS AND POWER IS OUT TO THE TOWN OF
CLARKS.
0202 AM HAIL 2 SW SILVER CREEK 41.31N 97.69W
06/20/2011 E1.75 INCH MERRICK NE LAW ENFORCEMENT
CORRECTED LOCATION FROM ORIGINAL REPORT
0205 AM HAIL 5 S DUNCAN 41.32N 97.49W
06/20/2011 E2.75 INCH POLK NE PUBLIC
DELAYED REPORT FROM PUBLIC RELAYED BY OMAHA NATIONAL
WEATHER SERVICE OFFICE.
0211 AM HAIL 3 W KEARNEY 40.70N 99.14W
06/20/2011 E1.00 INCH BUFFALO NE TRAINED SPOTTER
0220 AM HAIL 2 NW SHELBY 41.21N 97.45W
06/20/2011 E1.75 INCH POLK NE PUBLIC
DELAYED REPORT OF HAIL WHICH CAUSED BROKEN SIDING ON
THEIR HOME. TIME ESTIMATED FROM RADAR.
0327 AM TSTM WND GST 2 E CHAPMAN 41.02N 98.12W
06/20/2011 E60.00 MPH MERRICK NE PUBLIC
0330 AM TSTM WND GST CENTRAL CITY 41.11N 98.00W
06/20/2011 E60.00 MPH MERRICK NE LAW ENFORCEMENT
0917 AM HEAVY RAIN 7 NW ARAPAHOE 40.38N 99.99W
06/20/2011 M3.00 INCH GOSPER NE TRAINED SPOTTER
STORM TOTAL RAINFALL IN LAST 24 HOURS. REPORT FROM
NEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK
&&
REEDLocal storm report, Jun 20, 2:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
251 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TORNADO 2 NW LONG ISLAND 39.97N 99.56W
06/20/2011 PHILLIPS KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS TORNADO 2 MILES NORTHWEST OF LONG
ISLAND MOVING NORTHEAST.
&&
REEDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:58 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 62 min |
| Jun 19, 9:25 PM CDT | Tornado Warning | GID | Furnas | 35 min |
| Jun 19, 9:48 PM CDT | Tornado Warning | GID | Furnas, Gosper | 27 min |
| Jun 19, 9:56 PM CDT | Tornado Warning | GID | Furnas | 34 min |
| Jun 19, 10:02 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 58 min |
| Jun 19, 10:21 PM CDT | Areal Flood Warning | GID | Furnas, Gosper | 12 hr |
| Jun 19, 10:29 PM CDT | Tornado Warning | GID | Furnas, Harlan | 46 min |
| Jun 19, 10:53 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 67 min |
| Jun 19, 11:14 PM CDT | Tornado Warning | GID | Franklin, Harlan, Kearney, Phelps | 31 min |
| Jun 19, 11:15 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 45 min |
| Jun 19, 11:26 PM CDT | Special Weather Statement | GID | Dawson | 34 min |
| Jun 19, 11:53 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard | 52 min |
| Jun 19, 11:55 PM CDT | Special Weather Statement | GID | Kearney | 35 min |
| Jun 20, 12:03 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 42 min |
| Jun 20, 12:21 AM CDT | Special Weather Statement | GID | Polk | 9 min |
| Jun 20, 12:29 AM CDT | Special Weather Statement | GID | Gosper | 31 min |
| Jun 20, 12:33 AM CDT | Special Weather Statement | GID | Adams | 27 min |
| Jun 20, 12:37 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 38 min |
| Jun 20, 12:37 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 38 min |
| Jun 20, 12:39 AM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick, Nance | 51 min |
| Jun 20, 12:42 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 48 min |
| Jun 20, 12:52 AM CDT | Tornado Warning | GID | Furnas, Gosper | 23 min |
| Jun 20, 1:08 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 52 min |
| Jun 20, 1:24 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 51 min |
| Jun 20, 1:29 AM CDT | Special Weather Statement | GID | Valley | 31 min |
| Jun 20, 1:29 AM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 31 min |
| Jun 20, 1:42 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 48 min |
| Jun 20, 1:51 AM CDT | Severe Thunderstorm Warning | GID | Polk | 39 min |
| Jun 20, 2:02 AM CDT | Tornado Warning | GID | Merrick, Polk | 28 min |
| Jun 20, 2:07 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 38 min |
| Jun 20, 2:30 AM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Nance | 14 min |
| Jun 20, 3:07 AM CDT | Special Weather Statement | GID | Merrick | 23 min |
| Jun 20, 3:25 AM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 35 min |
| Jun 20, 3:55 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Polk, York | 32 min |
| Jun 20, 4:40 AM CDT | River Flood Warning | GID | Buffalo, Kearney | 8 days |
| Jun 20, 2:20 PM CDT | Tornado Warning | GID | Furnas, Harlan | 40 min |
| Jun 20, 3:19 PM CDT | Special Weather Statement | GID | Phelps | 26 min |
| Jun 20, 3:23 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 52 min |
| Jun 20, 3:29 PM CDT | Tornado Warning | GID | Furnas, Harlan, Phelps | 19 min |
| Jun 20, 3:29 PM CDT | Tornado Warning | GID | Buffalo, Dawson, Gosper, Phelps | 31 min |
| Jun 20, 3:49 PM CDT | Special Weather Statement | GID | Buffalo | 26 min |
| Jun 20, 3:58 PM CDT | Tornado Warning | GID | Buffalo, Dawson, Gosper, Phelps | 47 min |
| Jun 20, 4:03 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 42 min |
| Jun 20, 4:24 PM CDT | Special Weather Statement | GID | Clay, Fillmore, Hamilton, York | 51 min |
| Jun 20, 4:33 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 42 min |
| Jun 20, 4:40 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hall, Hamilton, Howard, Merrick and 1 more | 31 min |
| Jun 20, 4:46 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 44 min |
| Jun 20, 5:05 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Greeley, Hall, Hamilton, Howard and 4 more | 55 min |
| Jun 20, 5:08 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 52 min |
| Jun 20, 5:18 PM CDT | Tornado Warning | GID | Hamilton, York | 27 min |
| Jun 20, 5:25 PM CDT | Tornado Warning | GID | Greeley, Howard, Sherman, Valley | 50 min |
| Jun 20, 5:35 PM CDT | Special Weather Statement | GID | Thayer | 25 min |
| Jun 20, 5:39 PM CDT | Tornado Warning | GID | Hamilton, Merrick, Polk, York | 36 min |
| Jun 20, 5:44 PM CDT | Tornado Warning | GID | Polk, York | 31 min |
| Jun 20, 5:53 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Hamilton, Howard, Merrick, Nance, Polk and 3 more | 52 min |
| Jun 20, 6:00 PM CDT | Areal Flood Warning | GID | Greeley, Howard, Sherman, Valley | 6 hr |
| Jun 20, 6:00 PM CDT | Tornado Warning | GID | Hamilton, Merrick, Polk, York | 45 min |
| Jun 20, 6:20 PM CDT | Special Weather Statement | GID | Furnas | 25 min |
| Jun 20, 6:31 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 44 min |
| Jun 20, 6:43 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 17 min |
| Jun 20, 1:50 PM CDT | Special Weather Statement | GID | Phillips | 55 min |
Nearby
Tornado Warnings in Nebraska, 2011Tornado Warnings in Kansas, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.